Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 6, NWS Hastings, NE

April 3, 201124 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Apr 3, 2011, 11:27 AM CDT for 24 counties in Nebraska; 6 counties in Kansas. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 11:27 AM CDT (16:27 UTC)
Expired
Apr 4, 2011, 2:43 PM CDT
In force
27 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2403 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WWUS73 KGID 031627
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1127 AM CDT SUN APR 3 2011

...WINDY CONDITIONS EXPECTED ACROSS SOUTH CENTRAL NEBRASKA AND
NORTH CENTRAL KANSAS THIS AFTERNOON AND TONIGHT...

.NORTHWESTERLY WINDS WILL CONTINUE STRENGTHENING THROUGH THE
AFTERNOON HOURS TODAY. SUSTAINED WINDS ON THE ORDER OF 30 TO 40
MPH...ACCOMPANIED BY GUSTS TO NEAR 50 MPH AT TIMES...ARE EXPECTED
THIS AFTERNOON AND TONIGHT.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
040030-
/O.NEW.KGID.WI.Y.0006.110403T1627Z-110404T0600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
1127 AM CDT SUN APR 3 2011

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. 

* WINDS WILL CONTINUE STRENGTHENING THIS AFTERNOON...WITH THE
  STRONGEST WINDS EXPECTED LATE THIS AFTERNOON AND THIS EVENING.

* SUSTAINED WINDS OF 30 TO 40 MPH WILL BE OBSERVED THROUGH MOST
  LOCATIONS...WITH WIND GUSTS NEAR 50 MPH ALSO POSSIBLE AT TIMES.

* THESE STRONG WINDS WILL MAKE TRAVEL ACROSS THE AREA
  DIFFICULT...ESPECIALLY ALONG EAST AND WEST BOUND ROADS. IN
  ADDITION...LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS AND
  LAWN FURNITURE SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY
  THE STRONG WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
5 follow-up statements
610 
WWUS73 KGID 032006
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
306 PM CDT SUN APR 3 2011

...WINDY CONDITIONS TO CONTINUE THROUGH TONIGHT...

.SUSTAINED WINDS ON THE ORDER OF 30 TO 40 MPH...ACCOMPANIED BY
GUSTS AS HIGH AS 50 MPH THROUGH SOME LOCATIONS...CAN BE EXPECTED
THROUGH 1 AM MONDAY. WINDS WILL THEN DIMINISH INTO THE 20 TO 30
MPH RANGE DURING THE EARLY MORNING HOURS MONDAY.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
040400-
/O.CON.KGID.WI.Y.0006.000000T0000Z-110404T0600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
306 PM CDT SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. 

* SUSTAINED WINDS OF 30 TO 40 MPH WILL BE OBSERVED THROUGH
  TONIGHT...WITH WIND GUSTS AS HIGH AS 50 MPH ALSO POSSIBLE AT
  TIMES.

* THESE STRONG WINDS WILL MAKE TRAVEL ACROSS THE AREA 
  DIFFICULT...ESPECIALLY ALONG EAST AND WEST BOUND ROADS. IN 
  ADDITION...LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS AND 
  LAWN FURNITURE SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT 
  BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
138 
WWUS73 KGID 040105
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
805 PM CDT SUN APR 3 2011

...WINDY CONDITIONS TO CONTINUE THROUGH TONIGHT...

.SUSTAINED WIND SPEEDS AROUND 35 MPH...WITH GUSTS AS HIGH AS 50
MPH...WILL CONTINUE THROUGH 1 AM MONDAY. WINDS WILL THEN DIMINISH
INTO THE 20 TO 30 MPH RANGE DURING THE EARLY MORNING HOURS MONDAY.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
040600-
/O.CON.KGID.WI.Y.0006.000000T0000Z-110404T0600Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
805 PM CDT SUN APR 3 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY. 

* SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS TO 50 MPH WILL
  CONTINUE THROUGH THE NIGHT. 

* THESE STRONG WINDS WILL MAKE TRAVEL ACROSS THE AREA
  DIFFICULT...ESPECIALLY ALONG ROADS THAT RUN EAST TO WEST. IN
  ADDITION...LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS AND
  LAWN FURNITURE SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY
  THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
EDDY
789 
WWUS73 KGID 040600
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
100 AM CDT MON APR 4 2011

...WINDY CONDITIONS WILL CONTINUE THROUGH EARLY AFTERNOON...

.SUSTAINED NORTHWEST WIND SPEEDS OF 30 TO 35 MPH...WITH GUSTS AS
HIGH AS 50 MPH...WILL CONTINUE TO BE POSSIBLE THROUGH EARLY THIS
AFTERNOON. WINDS WILL THEN DIMINISH INTO THE 20 TO 30 MPH RANGE BY
MID TO LATE AFTERNOON.

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
041400-
/O.EXT.KGID.WI.Y.0006.000000T0000Z-110404T2000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
100 AM CDT MON APR 4 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON.

* SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH AND GUSTS TO 50 MPH
  WILL LIKELY CONTINUE OFF AND ON THROUGH EARLY AFTERNOON.

* THESE STRONG WINDS WILL MAKE TRAVEL ACROSS THE AREA 
  DIFFICULT...ESPECIALLY ALONG ROADS THAT RUN EAST TO WEST. IN 
  ADDITION...LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS AND 
  LAWN FURNITURE SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT 
  BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
989 
WWUS73 KGID 041317
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
817 AM CDT MON APR 4 2011

...WINDY CONDITIONS WILL CONTINUE THROUGH EARLY AFTERNOON...

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
042000-
/O.CON.KGID.WI.Y.0006.000000T0000Z-110404T2000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
817 AM CDT MON APR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* SUSTAINED NORTHWEST WINDS AROUND 30 MPH...WILL GUST TO AROUND
  45 OR 50 MPH THROUGH THE EARLY AND MID AFTERNOON HOURS.

* LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CONTAINERS AND LAWN
  FURNITURE SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE
  STRONG WINDS. AS YOU DRIVE TODAY...KEEP A FIRM GRIP ON THE WHEEL
  AND BE PREPARED FOR SUDDEN GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
902 
WWUS73 KGID 041943
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
243 PM CDT MON APR 4 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
042045-
/O.CAN.KGID.WI.Y.0006.000000T0000Z-110404T2000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
243 PM CDT MON APR 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

THOUGH STILL GUSTY...WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS
AND WILL CONTINUE TO DROP OFF AS THE AFTERNOON COMES TO A CLOSE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 3, 6:21 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Apr 3, 6:21 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
621 AM CDT SUN APR 3 2011

.AVIATION...12Z TAF. WINDS HAVE BEGUN TURNING AS THE COLD FRONT
APPROACHES THE KGRI TERMINAL AREA THIS MORNING. THE FRONT SHOULD
MOVE THROUGH THE AREA IN THE NEXT COUPLE OF HOURS AND WINDS WILL
TURN TO THE NORTHWEST THEN INCREASE. STRONG WINDS ARE EXPECTED TO
CONTINUE THROUGH THE NIGHT. VFR CEILINGS ARE EXPECTED THROUGH THE
PERIOD...BUT EXPECT THAT THE CEILINGS WILL LOWER LATE TONIGHT.
TOWARD MORNING THE CEILINGS MAY DROP TO MVFR BUT WILL HOLD OFF FOR
NOW. THIS EVENING THERE IS A CHANCE FOR SOME LIGHT RAIN TO MOVE
THROUGH THE AREA WHICH MAY REDUCE VISIBILITIES SOME.

&&

.PREV DISCUSSION... /ISSUED 421 AM CDT SUN APR 3 2011/

DISCUSSION...THE TWO PRIMARY SHORT TERM CONCERNS CENTER AROUND
THE POSSIBILITY OF NEEDING A WIND ADVISORY AND A RED FLAG WARNING.

A STRONG COLD FRONT WILL RACE SOUTH ACROSS OUR CWA THIS MORNING
WITH INCREASING NORTH WINDS AND MORE CLOUDS THROUGH THE DAY. THE
STRONGEST WINDS WILL BE A GOOD DEAL BEHIND THE FRONT AND ARE
EXPECTED TO PEAK DURING THE EVENING HOURS. MANY OF OUR COUNTIES
COULD BE CLOSE TO THE 30 MPH WITH 45 MPH WIND GUST CRITERIA FOR A
WIND ADVISORY FROM LATE AFTERNOON THROUGH AROUND MIDNIGHT.
HOWEVER...INCREASING CLOUDS BY LATE AFTERNOON COULD LIMIT MIXING
AND KEEP THE WINDS JUST BELOW ADVISORY LEVELS. CONFIDENCE IS NOT
HIGH ENOUGH TO PULL THE TRIGGER ON A WIND ADVISORY AT THIS
TIME...BUT IT WILL CERTAINLY BE A WINDY AFTERNOON AND EVENING
REGARDLESS OF WHETHER OR NOT WE MEET ADVISORY THRESHOLDS.
TEMPERATURES WILL ALSO STRUGGLE TODAY BEHIND THE COLD FRONT AND
WILL BE 10 TO 20 DEGREES COOLER THAN YESTERDAY IN MOST LOCATIONS.

ANOTHER FORECAST CONCERN CENTERS AROUND FIRE WEATHER AND
POTENTIALLY DANGEROUS FIRE GROWTH CONDITIONS ACROSS KANSAS.
DEWPOINTS WILL BE VERY LOW BEHIND A DRY LINE ASSOCIATED WITH THIS
SYSTEM OVER PORTIONS OF CENTRAL AND SOUTHERN KANSAS. THIS WILL
ALLOW RH VALUES TO FALL AND WINDS COULD ALSO BE GUSTY BEHIND THE
DRY LINE. HOWEVER...FORECAST MODELS CONTINUE TO KEEP THE COLD
FRONT/DRY LINE INTERSECTION SOUTH OF OUR CWA...WHICH WOULD KEEP
THE DANGEROUS FIRE CONDITIONS JUST SOUTH OF OUR KANSAS FORECAST
ZONES. THEREFORE...NO FIRE WEATHER WARNINGS WILL BE ISSUED AT THIS
TIME.

RAIN WILL BE POSSIBLE BEHIND THE COLD FRONT LATE THIS AFTERNOON
INTO TONIGHT...BUT ANY RAIN WOULD BE LIGHT AND LIKELY LESS THAN
TEN HUNDREDTHS. RAIN SHOULD QUICKLY COME TO AN END BY MIDNIGHT IN
MOST AREAS...BUT COULD LINGER A BIT LONGER ACROSS KANSAS ZONES.

MONDAY WILL THEN BE A DRY BUT COOL DAY WITH BREEZY NORTHWEST
WINDS. THIS WILL LIKELY BE THE COOLEST DAY OF THE WEEK. THE WINDS
WILL EVENTUALLY DIE DOWN AND BECOME SOUTHWEST ON TUESDAY...WHICH
SHOULD MAKE FOR A NICE WARM UP AND A VERY PLEASANT DAY.

A COLD FRONT WILL TRACK THROUGH THE CENTRAL PLAINS TUESDAY
NIGHT...BUT FORCING WILL BE WEAK AND NOT EXPECTING ANY
PRECIPITATION WITH THIS FRONTAL PASSAGE. HOWEVER...IT WILL COOL
TEMPERATURES BACK BY A FEW DEGREES ON WEDNESDAY.

A NOTEWORTHY UPPER LOW BEGINS TO DIG ACROSS THE WESTERN CONUS BY
WEDNESDAY NIGHT AND THURSDAY. A LEAD WAVE ASSOCIATED WITH THIS
DEEPENING UPPER TROUGH WILL TRACK THROUGH THE CENTRAL PLAINS ON
THURSDAY AND MAY RESULT IN THUNDERSTORMS ACROSS PORTIONS OF THE
AREA WITH THE HIGHER LIKELIHOOD ACROSS OUR KANSAS COUNTIES. THERE
MIGHT THEN BE A BIT OF A BREAK ON FRIDAY WITH THE MAIN LOW THEN
TRACKING ACROSS THE PLAINS ON SATURDAY AND SUNDAY. THIS WILL
LIKELY BRING A RETURN TO THUNDERSTORM CHANCES FOR NEXT WEEKEND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 3, 4:35 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
435 AM CDT SUN APR 3 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
041200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
435 AM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NORTH TO NORTHWESTERLY WINDS OF 25 TO 30 MPH GUSTING TO NEAR 40
MPH...ARE FORECAST ACROSS THE ENTIRE OUTLOOK AREA FROM LATE THIS
AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
THURSDAY AND AGAIN FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.